Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 157, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2017, 6:15 PM CDT for 4 counties in Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 21, 2017, 7:45 PM CDT
- In force
- 90 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:41 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 3:41 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Wed Jun 21 2017 .DISCUSSION... Similar to yesterday, current satellite and radar analysis are showing building cumulus associated with convection developing downstream of the high terrain across eastern New Mexico along a surface trough. Temperatures have warming nicely through the mid and upper 90s. Coupled that with good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, these areas will have the best chances of seeing strong to severe thunderstorms this afternoon into the evening hours. Latest upper air profile analysis shows our freezing heights slightly lower than at this time yesterday in-conjunction with MUCAPE values between 2500-3000 J/Kg. Including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours. Localized flooding will also be possible with weak winds aloft in a very pulse like environment. If mesoscale convective boundaries form with storms training, that could lead to possible flooding with latest PWATs of over an inch. Latest CAMs/HRRR illustrate more linear convection as we get into the evening hours in which rainfall may reach as far southeast into the TX Panhandle from a line stretching from Amarillo to Perryton. Convection will dissipate as we go into the late evening and overnight hours from north to south as we lose the daytime heating. Some residual showers may linger across the far southern TX Panhandle by Thursday morning. Low temperatures tonight will range from the mid to upper 60s. Our last day of well above average temperatures will be tomorrow as southerly flow and eastward extending upper level ridge into our region will bring very warm temperatures once again. Diurnally driven convection across the northern Panhandles will be present once again, with more of a limited coverage compared to today. High temperatures Thursday will range from the mid 90s to lower 100s. As we go from Friday into early next week, a slow but progressive cold front will make its way through the Panhandles. Temperatures from Friday through Sunday will progressively cool down with highs well below average in the 70s by the time we reach Sunday. Out ahead of this front will be very rich moisture which some of its source will be a loose connection from now tropical Storm Cindy near the TX/LA Gulf coastline. With PWATS in the +1 to +2 S.D. range in-conjunction with a good 800-600 hPa convergence line lagging behind the main cold front, there will be several chances of rainfall across the Panhandles with the best chances in the TX Panhandle along the main cold front into the weekend. Specific of rainfall amounts and timing of the cold front will be updated as we get closer to this multi-day pattern in the next 48-72 hours. Northwesterly flow aloft will return to the Panhandles by early next week as the main cold front exits the region by early Monday morning. Temperatures will also rebound to near average as we go into early next week with an isolated shower or storm possible in the far western Panhandles. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 97 67 88 62 / 30 10 20 20 40 Beaver OK 67 99 67 85 64 / 40 10 30 20 30 Boise City OK 65 99 62 81 59 / 50 20 30 20 30 Borger TX 68 100 68 89 64 / 40 10 20 20 40 Boys Ranch TX 67 102 66 89 63 / 40 10 20 20 40 Canyon TX 65 98 67 89 63 / 30 5 20 20 40 Clarendon TX 67 96 69 91 63 / 20 5 20 20 40 Dalhart TX 65 101 66 84 61 / 50 20 20 20 40 Guymon OK 66 100 65 82 61 / 50 10 30 20 30 Hereford TX 65 100 67 91 63 / 30 10 20 20 30 Lipscomb TX 66 98 68 86 63 / 30 5 20 20 40 Pampa TX 65 96 66 87 61 / 30 5 20 20 40 Shamrock TX 67 97 69 93 65 / 20 5 20 20 40 Wellington TX 68 97 71 94 66 / 20 5 10 20 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/29
Hazardous weather outlook, Jun 21, 3:48 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Wed Jun 21 2017 OKZ001>003-TXZ001>020-221100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 348 PM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Oklahoma and Texas Panhandles beginning later this afternoon and going into the evening hours. Some of these storms may produce strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Thursday through Tuesday. Chances of storms reaching severe criteria remain low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 21, 3:38 PM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 338 PM CDT WED JUN 21 2017 TXZ001-212130- Dallam TX- 338 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM COUNTY UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Texline, or 6 miles southeast of Clayton, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Texline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3644 10304 3648 10286 3614 10287 3620 10304 TIME...MOT...LOC 2038Z 271DEG 18KT 3636 10313 Ward
Local storm report, Jun 21, 4:26 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL TEXLINE 36.38N 103.02W
06/21/2017 E1.00 INCH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700694
LGSpecial weather statement, Jun 21, 4:41 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
441 PM CDT WED JUN 21 2017
TXZ001-212245-
Dallam TX-
441 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM COUNTY UNTIL 545
PM CDT...
At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Felt to 5 miles northwest of
Ware. Movement was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3649 10283 3650 10269 3650 10234 3609 10252
3620 10287
TIME...MOT...LOC 2141Z 287DEG 17KT 3645 10273 3622 10280
WardSpecial weather statement, Jun 21, 5:35 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
535 PM CDT WED JUN 21 2017
TXZ006-011-212315-
Hartley TX-Oldham TX-
535 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM AND
SOUTHEASTERN HARTLEY COUNTIES UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Channing, or 25 miles north of Vega, moving east at
15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3568 10238 3572 10216 3550 10216 3549 10217
3555 10239
TIME...MOT...LOC 2234Z 271DEG 10KT 3561 10231
WardSpecial weather statement, Jun 21, 5:59 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Amarillo TX 559 PM CDT WED JUN 21 2017 TXZ011-220000- Oldham TX- 559 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM COUNTY UNTIL 700 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Nara Visa, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Oldham County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3543 10298 3557 10295 3559 10262 3532 10266 TIME...MOT...LOC 2259Z 277DEG 12KT 3549 10289 Ward
Special weather statement, Jun 21, 6:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 PM CDT WED JUN 21 2017
TXZ006-007-011-012-220015-
Hartley TX-Potter TX-Oldham TX-Moore TX-
602 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE
COUNTIES UNTIL 715 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Hartley to 6 miles north of
Boys Ranch to 13 miles north of Vega. Movement was east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Hartley, Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 10213 3560 10205 3537 10223 3541 10253
3560 10235 3594 10243
TIME...MOT...LOC 2302Z 269DEG 6KT 3589 10230 3560 10227 3544 10241
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:07 PM CDT | Special Weather Statement | AMA | Sherman | 53 min |
| Jun 20, 8:39 PM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| Jun 20, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Sherman | 83 min |
| Jun 20, 9:49 PM CDT | Special Weather Statement | AMA | Deaf Smith | 56 min |
| Jun 20, 10:47 PM CDT | Special Weather Statement | AMA | Sherman | 58 min |
| Jun 20, 11:07 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 53 min |
| Jun 20, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 26 min |
| Jun 21, 12:28 AM CDT | Special Weather Statement | AMA | Sherman | 62 min |
| Jun 21, 12:34 AM CDT | Special Weather Statement | AMA | Moore | 56 min |
| Jun 21, 1:28 AM CDT | Special Weather Statement | AMA | Potter | 62 min |
| Jun 21, 3:15 AM CDT | Special Weather Statement | AMA | Gray | 60 min |
| Jun 21, 3:24 AM CDT | Special Weather Statement | AMA | Donley | 66 min |
| Jun 21, 3:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | AMA | Dallam | 64 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Jun 21, 5:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Jun 21, 5:59 PM CDT | Special Weather Statement | AMA | Oldham | 61 min |
| Jun 21, 6:02 PM CDT | Special Weather Statement | AMA | Hartley | 73 min |
| Jun 21, 6:39 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 72 min |
| Jun 20, 10:12 PM CDT | Special Weather Statement | AMA | Beaver | 63 min |
| Jun 20, 10:22 PM CDT | Special Weather Statement | AMA | Texas | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.